Probing the diamagnetic term in light–matter interaction

Rossi, Matteo A.C. and Bina, Matteo and Paris, Matteo G.A. and Genoni, Marco G. and Adesso, Gerardo and Tufarelli, Tommaso (2017) Probing the diamagnetic term in light–matter interaction. Quantum Science and Technology, 2 (1). pp. 1-11. ISSN 2058-9565

[img] PDF - Repository staff only until 16 January 2018. - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (496kB)

Abstract

We address the quantum estimation of the diamagnetic, or A 2, term in an effective model of light–matter interaction featuring two coupled oscillators. First, we calculate the quantum Fisher information of the diamagnetic parameter in the interacting ground state. Then, we find that typical measurements on the transverse radiation field, such as homodyne detection or photon counting, permit to estimate the diamagnetic coupling constant with near-optimal efficiency in a wide range of model parameters. Should the model admit a critical point, we also find that both measurements would become asymptotically optimal in its vicinity. Finally, we discuss binary discrimination strategies between the two most debated hypotheses involving the diamagnetic term in circuit QED. While we adopt a terminology appropriate to the Coulomb gauge, our results are also relevant for the electric dipole gauge. In that case, our calculations would describe the estimation of the so-called transverse P 2 term. The derived metrological benchmarks are general and relevant to any implementation of the model, cavity and circuit QED being two relevant examples.

Item Type: Article
Additional Information: This is an author-created, un-copyedited version of an article accepted for publication in Quantum Science and Technology. The publisher is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at http://dx.doi.org/10.1088/2058-9565/aa540a
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1088/2058-9565/aa540a
Depositing User: Adesso, Gerardo
Date Deposited: 23 Feb 2017 15:29
Last Modified: 13 Oct 2017 01:44
URI: http://eprints.nottingham.ac.uk/id/eprint/40777

Actions (Archive Staff Only)

Edit View Edit View